Colorado, 2013Flash Flood in Colorado, August 3, 2013
August 3, 2013 · NWS PUB · 1 event in 1 county or zone
Slow-moving storms produced flash flooding with rainfall amounts of over 5 inches along State Highway 115 southwest of Colorado Springs.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving storms produced flash flooding with rainfall amounts of over 5 inches along State Highway 115 southwest of Colorado Springs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 3, 1:55 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 1:55 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT AUG 3 2013
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 249 PM MDT SAT AUG 3 2013
...FLASH FLOODING THREAT FOR THE BURN SCARS AND SEVERE THUNDERSTORM
THREAT FOR THE SOUTHEAST PLAINS THROUGH THIS EVENING...
RICH LOW LEVEL MOISTURE IN PLACE ACROSS SOUTHEAST PLAINS AS OF EARLY
THIS AFTERNOON...WITH SFC DEW POINTS IN THE 60S. THIS IS BEING
ADVECTED IN BY LOW LEVEL EASTERLY FLOW. CLOUD COVER HAS HUNG IN
LONGER ACROSS THE PLAINS THIS AFTERNOON BUT IS ERODING ON WESTWARD
EDGE WHICH SHOULD ERODE CIN FROM WEST TO EAST AS THE AFTERNOON
PROGRESSES. MEANWHILE...MONSOON PLUME CONTINUES TO LAY ACROSS THE
REGION CAUGHT UP IN SOUTHWEST FLOW AROUND WEST SIDE OF SFC HIGH AND
SFC DEW POINT ACROSS THE MOUNTAINS ARE QUITE RESPECTABLE...IN THE
40S WITH SOME LOWER 30S ACROSS INTERIOR VALLEY OF LAKE/CHAFFEE
COUNTIES.
FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...THUNDERSTORMS OVER
THE MOUNTAINS WILL SPREAD EASTWARD ACROSS THE ADJACENT PLAINS WITH
MODELS SUGGESTING ONE OR MORE THUNDERSTORM COMPLEXES TAKING SHAPE
AROUND 03Z BEFORE DROPPING TO THE SOUTHEAST INTO SOUTHWEST KS AND
TX/OK PANHANDLES TOWARDS MORNING. SPC MESO ANALYSIS AS OF 18Z
SHOWING 2000+ J/KG OF CAPE. 0-6KM SHEARS WILL BE RUNNING AROUND
30-35 KTS OF DEEP LAYER SHEAR. THUS...MULTICELL STORMS WILL PROBABLY
BE THE MAIN STORM THREAT...THOUGH COULD NOT RULE OUT AN ISOLATED
SUPERCELL ESPECIALLY WHERE LOW LEVEL EASTERLIES MAXIMIZE. THIS
WOULD MOST LIKELY OCCUR ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA...PARTICULARLY KIOWA COUNTY.
OF POTENTIALLY EQUAL OR GREATER CONCERN WILL BE POTENTIAL FOR FLASH
FLOODING ON THE BURN SCARS...PARTICULARLY WALDO AND BLACK FOREST.
SOUTHEAST UPSLOPE FLOW COMBINED WITH HEATING...AND WEAK SHORTWAVE
ENERGY EMBEDDED IN MONSOON PLUME ALOFT SHOULD TRIGGER THUNDERSTORMS
OVER THE PIKES PEAK REGION THROUGH 2 PM...WITH A LINE OF
THUNDERSTORMS MOVING OFF TO THE EAST ACROSS THE WALDO AND BLACK
FOREST BURN SCARS BETWEEN 3 AND 6 PM. A MYRIAD OF SHORT RANGE HIGH
RES MODELS SHOW THIS...THOUGH WITH VARYING TIMING. OF COURSE...HAVE
SEEN THIS BEFORE IN THE MODELS AND HAD STORMS MIRACULOUSLY SPARE THE
BURN SCARS...BUT DEW POINTS SO HIGH (40S AND 50S) THREAT SHOULD BE
FAIRLY HIGH TODAY. FLASH FLOOD WATCH STILL LOOKS ON TRACK. THINK
THREAT SHOULD DIMINISH AFTER 8 PM...BUT HRRR OCCASIONALLY SHOWS
ANOTHER ROUND MOVING OFF AROUND 04Z SO WILL MAINTAIN THE MIDNIGHT
END TIME OF THE WATCH FOR NOW. FREQUENTLY THE HRRR OVERESTIMATES
THE INTENSITY OF ANY TRAILING ROUNDS OF CONVECTION.
THE WEST FORK BURN SCAR IS ALSO UNDER THE GUN TODAY FOR FLASH
FLOODING...THOUGH THREAT DOES NOT LOOK AS HIGH AS YESTERDAY. WITH
PRECIP WATERS RUNNING AROUND 150% OF NORMAL ACROSS THE WESTERN
PORTIONS OF CO...HEAVY RAIN WILL BE A THREAT WITH ANY THUNDERSTORMS
WHICH COULD CAUSE FLASH FLOODING SHOULD IT IMPACT THE WEST FORK BURN
SCAR. SO WILL BE MONITORING THIS REGION AS WELL.
OVERNIGHT...ACTIVITY SHOULD SHIFT EASTWARD AND EXIT THE AREA WITH
STRATUS SPREADING/DEVELOPING ACROSS SOUTHEAST COLORADO OVERNIGHT.
SUNDAY WILL BE HUMID AGAIN ACROSS THE SOUTHEAST PLAINS WITH DEW
POINTS IN THE 50S AND 60S IN THE MORNING AND MONSOON PLUME STILL
OVER THE REGION. MODELS SUGGEST LESS CONVECTION TOMORROW...AND EVEN
DRY SFC DEW POINTS ACROSS THE SOUTHEAST MTS A LITTLE IN THE
AFTERNOON STILL LOOKING AT CAPES AROUND 1500 J/KG ACROSS THE FAR
EAST PLAINS AND WITH MONSOON PLUME STILL OVERHEAD...AT LEAST THE
TYPICAL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. BURN SCARS
WILL BE UNDER THE GUN AGAIN AS USUAL...BUT THREAT APPEARS A LITTLE
LOWER THAN TODAY...SO WILL NOT HOIST ANY WATCHES AT THIS TIME.
LATER SHIFTS CAN GET A LOOK AT THE LATEST RUNS AND REASSESS.
OTHERWISE...TEMPERATURES TOMORROW SHOULD SKEW SLIGHTLY WARMER THAN
THOSE OF TODAY.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 249 PM MDT SAT AUG 3 2013
...SEASONAL MONSOON WILL REMAIN IN PLACE THROUGH NEXT WEEK...
MOIST PATTERN WILL CONTINUE. SOUTHWEST MONSOON WILL CONTINUE TO
TAKE AIM AT SOUTHERN COLORADO THROUGH MOST OF NEXT WEEK.
ADDITIONALLY...A LARGE UPPER TROUGH OVER THE NORTHERN SOUTHERN
CANADA AND THE NORTHERN TIER OF THE US...WILL SEND SURFACE
BOUNDARIES SOUTH THROUGH THE CENTRAL PLAINS AT TIMES...BACKING
THE MOISTURE UP AGAINST THE MOUNTAINS. THIS PATTERN SHOULD KEEP
PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS THE PLAINS AND EAST
SLOPES OF THE MOUNTAINS. ALSO...PERIODS OF ENHANCED UPSLOPE FLOW
BEHIND THE BOUNDARIES WILL HELP TO LIFT THE AIR AND SQUEEZE OUT THE
PRECIPITATION ON A MORE WIDESPREAD BASIS ACROSS THE AREA. SO...ALL
SEEMS IN PLACE FOR A RATHER WET PERIOD ACROSS SOUTHERN
COLORADO...WITH PERIODS OF HEAVY RAIN AND FLASH FLOODING POSSIBLE
EACH DAY OF NEXT WEEK. SPECIFICS OF THE FORECAST ARE DIFFICULT BUT
INDICATIONS ARE THAT WE COULD SEE CONVECTIVE COMPLEXES AFFECTING THE
PLAINS MONDAY AND TUESDAY NIGHTS...A MORE WIDESPREAD AREA OF
PRECIPITATION WEDNESDAY INTO THURSDAY...AND THEN MORE SCATTERED
PRECIPITATION AGAIN FRIDAY INTO SATURDAY. ALL OF THESE DETAILS
ARE SUBJECT TO CHANGE. STAY TUNED. LW
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 249 PM MDT SAT AUG 3 2013
THUNDERSTORMS COULD AFFECT ALL THREE TAF SITES THROUGH THIS EVENING
WITH KCOS HAVING THE GREATEST RISK. WILL CARRY A TEMPO GROUP FROM
21Z TO 01Z TODAY FOR KCOS AND ADJUST AS NECESSARY BASED ON RADAR
TRENDS. KPUB AND KALS ALSO CARRY A THREAT FOR -TSRA BUT WILL
MAINTAIN VCTS FOR NOW UNTIL RADAR TRENDS BECOME MORE CLEAR. LOCAL
ERRATIC WIND GUSTS TO 40 KTS WILL BE POSSIBLE ALONG WITH MVFR
CIGS/VIS WITH TSRA. A SEVERE THUNDERSTORM RISK ALSO LIES ACROSS THE
SOUTHEAST PLAINS INCLUDING THE KCOS AND KPUB TAF SITES...BUT RISK AT
THIS POINT LOOKS TOO LOW TO MENTION GS OR GUSTS OVER 50 KTS IN THE
TAF. THIS TOO WILL BE MONITORED. KALS WILL SEE POTENTIAL FOR -TSRA
IN VCNTY AFTER 20Z. LOCALLY HEAVY RAIN WITH MVFR CIGS/VIS WITH
THUNDERSTORMS WILL BE A POSSIBILITY THERE AS WELL BUT WITH LESS OF A
SEVERE THUNDERSTORM POTENTIAL. EXPECT -TSRA THREAT TO DIMINISH AFTER 02Z
WITH KCOS AND KPUB SEEING MVFR TO IFR STRATUS MOVING IN AFTER 06Z.
THIS WILL PERSIST UNTIL 15-16Z...FOR KPUB...AND UNTIL AT LEAST 17Z
FOR KCOS. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ081-082-084-
085.
&&
SHORT TERM...KT
LONG TERM...LW
AVIATION...KT
Hazardous weather outlook, Aug 3, 2:40 PM MST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SAT AUG 3 2013
COZ058>089-093>099-042145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
340 PM MDT SAT AUG 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHERN
COLORADO THIS EVENING. STORMS ON THE PLAINS COULD BE SEVERE
PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...HEAVY
RAIN...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE.
FLASH FLOODING WILL BE POSSIBLE ACROSS EL PASO AND TELLER
COUNTIES...MAINLY IN AND NEAR THE WALDO CANYON AND BLACK FOREST
BURN SCAR AREAS. THE OTHER BURN SCAR AREAS ACROSS SOUTHERN
COLORADO COULD ALSO SEE FLASH FLOODING IF A STRONG ENOUGH STORM
MOVES THROUGH.
ALL RESIDENTS AND VISITORS TO THE AREA SHOULD PAY CLOSE ATTENTION
TO THE LATEST WEATHER FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF WEATHER ALERTS...ADVISORIES OR WARNINGS ARE ISSUED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH
THIS FORECAST PERIOD. WITH THIS PLUME REMAINING OVER THE
AREA...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE
REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE
THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE
ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED.
THE PRIMARY THREATS FROM STORMS DURING THIS PERIOD WILL BE CLOUD
TO GROUND LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY
RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN
AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE
CAPABILITY TO PRODUCE FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH THIS EVENING OVER MOST OF SOUTHERN COLORADO...BUT
ESPECIALLY ALONG AND EAST OF THE I-25 CORRIDOR.
31/50
In the hours before
Special weather statement, Aug 3, 3:36 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT SAT AUG 3 2013
COZ094-099-040000-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
436 PM MDT SAT AUG 3 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF KIM...OR 45 MILES SOUTHWEST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.
THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY AND SOUTHWESTERN BACA COUNTY.
PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 3:46 PM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT SAT AUG 3 2013
COZ067-068-040100-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
446 PM MDT SAT AUG 3 2013
SHOWERS AND THUNDERSTORMS ARE TRACKING NORTHEAST ACROSS THE WEST
FORK COMPLEX SCARS IN MINERAL COUNTY. THESE SHOWERS ARE CURRENTLY
PRODUCING RAINFALL AMOUNTS UP TO ABOUT 2 OR 3 TENTHS OF AN INCH.
THIS AMOUNT OF RAIN MAY START TO RESULT IN SOME MINOR RUNOFF
PROBLEMS. IF THE STORMS CONTINUE TO DEVELOP...A FLOOD ADVISORY OR
FLASH FLOOD WARNING MAY BE NEEDED ON SHORT NOTICE. STAY ALERT FOR
POSSIBLE ADVISORIES AND WARNINGS.
Special weather statement, Aug 3, 4:04 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT SAT AUG 3 2013
COZ081-084-085-032330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
504 PM MDT SAT AUG 3 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES...THE WALDO CANYON BURN SCAR.
AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPITA PARK...OR 11 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CASCADE.
SOUTHERN PORTIONS OF THE WALDO CANYON BURN SCAR.
MANITOU SPRINGS.
EXTREME WEST CENTRAL COLORADO SPRINGS.
HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. THE HEAVIEST RAIN IS
EXPECTED TO FALL ALONG HIGHWAY 24 BETWEEN MILE MARKER 291 THROUGH
297. ADDITIONAL RAINFALL AMOUNTS OF .15 WILL BE POSSIBLE THROUGH
530 PM IF THE STORM MAINTAINS IS CURRENT TRACK AND STRENGTH.
HOWEVER HEAVIER RAINFALL AMOUNTS WILL FALL JUST TO THE SOUTH OF THE
WALDO BURN SCAR. THOSE IN AND NEAR THE WALDO NEED TO MAINTAIN A
HEIGHTENED AWARENESS FOR THE POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING IN CASE THIS STORM INTENSIFIES OR MOVES SLIGHTLY NORTHWARD.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 4:29 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT SAT AUG 3 2013
COZ067-068-040130-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
529 PM MDT SAT AUG 3 2013
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS HEADED FOR THE WEST
FORK COMPLEX BURN SCARS. THIS NEXT ROUND OF SHOWERS COULD PRODUCE
UP TO A QUARTER INCH OF RAINFALL. THIS AMOUNT OF RAIN COULD CAUSE
SOME MINOR RUNOFF PROBLEMS...BUT MAJOR PROBLEMS ARE NOT CURRENTLY
EXPECTED. IF THIS STORM DEVELOPS MORE THAN CURRENTLY EXPECTED...
A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED ON SHORT
NOTICE. STAY TUNED FOR POSSIBLE ADVISORIES OR WARNINGS.
Special weather statement, Aug 3, 4:35 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SAT AUG 3 2013
COZ081-085-086-040000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER
COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000
FT-
535 PM MDT SAT AUG 3 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
EXTREME NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
EXTREME SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES...SOUTHERN COLORADO SPRINGS.
EXTREME NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SECURITY...OR 6 MILES SOUTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH CENTRAL COLORADO SPRINGS.
SECURITY.
FOUNTAIN.
PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 4:56 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT SAT AUG 3 2013
COZ076-077-079-081-083-086-040115-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300
FEET-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000FT-
556 PM MDT SAT AUG 3 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
EASTERN FREMONT COUNTY IN CENTRAL COLORADO...
NORTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES...CANON CITY TO PUEBLO.
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF PENROSE...OR 17
MILES WEST OF MIDWAY...WHICH WAS MOVING TOWARD THE EAST AND
SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ROYAL GORGE.
CANON CITY.
FLORENCE.
PENROSE.
PUEBLO WEST.
PUEBLO RESERVOIR.
PUEBLO.
PEA SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Flash Flood, El Paso
- When
- August 3, 5:00 PM MST to 6:30 PM MST
- Where
- El Paso County, 6.42 mi SW of Ft Carson to 6.25 mi SW of Ft Carson
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.670, -104.871
Red Rock Valley, just off of State Highway 115, sustained damage, as water, rocks and other debris flowed through the area. Several roads and driveways were washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, August 3, 2013$215,000 · EF0 · 32 events
- Flash Flooding in Tennessee, August 3, 2013$100,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 3, 2013$82,000 · 1.5 in hail · 5 events
- Flash Flood and Heavy Rain in Kentucky, August 3, 2013$50,000 · 2 events
- Hail and Damaging Winds in Wyoming, August 3 to 4, 2013$25,000 · 1 in hail · 6 events
- Damaging Winds in Nebraska, August 3, 2013$25,000 · 52 kt wind · 3 events
- Tornado and Flash Flood in Montana, August 3, 2013EF0 · 19 events
- Flash Flooding and Heavy Rain in Kansas, August 3 to 4, 201311 events
- Hail and Damaging Winds in Montana, August 3, 20132.5 in hail · 11 events
- Lightning Strike in Florida, August 3, 20131 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 3, 20135 events
- Flash Flooding and Hail in New Mexico, August 3, 2013$5,000 · 0.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458440.